Arkansas, 2016Flood in Arkansas, January 24 to 25, 2016
January 24 to 25, 2016 · NWS LZK · 1 event in 1 county or zone
Heavy rains brought the Ouachita River at Camden back above flood stage for just one day.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains brought the Ouachita River at Camden back above flood stage for just one day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jan 23, 5:25 PM CST, 6 hours 35 minutes earlier.
Area forecast discussion, Jan 23, 5:25 PM CST, 6 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
525 PM CST SAT JAN 23 2016
.AVIATION...
VFR CONDITIONS WILL PREVAIL. HIGH CLOUDS WILL STREAM ACROSS THE
STATE. LIGHT NORTHEAST/EAST WINDS WILL BECOME SOUTHEAST AFTER
SUNRISE. MAY HAVE SOME STRONGER GUSTS ACROSS THE NORTHERN SITES
DURING THE AFTERNOON HOURS.
&&
.PREV DISCUSSION... /ISSUED 159 PM CST SAT JAN 23 2016/
SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
AS THE UPPER LOW MOVES NORTHEAST ALONG THE EAST COAST TONIGHT AN
UPPER RIDGE WILL BUILD OVER THE PLAINS. THE UPPER RIDGE WILL MOVE
INTO THE EASTERN U.S. BY SUNDAY NIGHT AS ANOTHER UPPER TROUGH
DROPS SOUTH OUT OF CANADA.
WITH SURFACE HIGH PRESSURE OVER ARKANSAS...THE SHORT TERM WILL
REMAIN DRY. THE HIGH MOVES EAST OF THE STATE ON SUNDAY. LOWS
TONIGHT WILL BE IN THE 20S. HIGHS SUNDAY WILL BE WARMER IN THE
LOWER 40S TO MID 50S.
LONG TERM...MONDAY THROUGH SATURDAY
A PROGRESSIVE...LONG WAVE TROUGH WILL DEVELOP AND MOVE THROUGH THE
MID SOUTH EARLY IN THIS PERIOD. SCATTERED LIGHT PRECIPITATION IS
EXPECTED...AND FORECAST SOUNDINGS SUGGEST ALL PRECIPITATION WILL BE
THAT OF LIQUID PHASE. UPPER FLOW ACROSS THE U.S. IS THEN EXPECTED
TO BECOME MORE ZONAL BY THE END OF THE PERIOD...WITH DRY
CONDITIONS...AND NEAR NORMAL TEMPERATURES TO PREVAIL.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...58
Hazardous weather outlook, Jan 23, 6:50 PM CST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
650 PM CST SAT JAN 23 2016
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241100-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
650 PM CST SAT JAN 23 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TONIGHT
TEMPERATURES ROSE ABOVE FREEZING THIS AFTERNOON...ALLOWING MELTING
OF SNOW IN LOCATIONS WHERE WINTER PRECIPITATION WAS RECEIVED. AFTER
SUNSET...TEMPERATURES WILL FALL QUICKLY BACK BELOW FREEZING...WITH
ANY MOISTURE LEFT ON THE ROADWAYS REFREEZING. ROADS WILL BECOME
HAZARDOUS DUE TO THE BLACK ICE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE THREAT FOR HAZARDOUS WEATHER WILL REMAIN LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
62/44/55/58
Flood, Ouachita
- When
- January 24, 12:00 AM CST to January 25, 9:48 PM CST
- Where
- Ouachita County, 1.39 mi NNE of Camden to 1.27 mi NNE of Camden
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 33.597, -92.817
Heavy rain brought the Ouachita River at Camden above flood stage on January 24th then went below flood stage on the 25th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Wyoming, January 24, 20162 deaths · 1 event
- Avalanche in Washington, January 24, 20161 death · 1 injured · 1 event
- Winter Storm and Heavy Snow in Colorado, January 24 to 25, 201611 events
- High Surf in Hawaii, January 24 to 29, 201611 events
- Winter Weather in Wyoming, January 24 to 25, 20168 events
- High Wind in Texas, January 24 to 25, 201659 kt wind · 2 events
- Winter Weather in Utah, January 24 to 25, 20162 events
- Winter Weather in Colorado, January 24 to 25, 20162 events
- Winter Storm in Alaska, January 24 to 26, 20162 events
- Dense Fog in West Virginia, January 24, 20161 event
- High Surf in California, January 24, 20161 event
- Flood in Puerto Rico, January 24, 20161 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 616441.